MAUDE Adverse Event Report: ZIMMER BIOMET, INC. EXPLOR 8X28MM IMPL STEM W/SCR; PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER/EXTREMITIES

ZIMMER BIOMET, INC. EXPLOR 8X28MM IMPL STEM W/SCR; PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER/EXTREMITIES
Catalog Number 11-210063
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial elbow arthroplasty approximately four (4) years ago.Subsequently, the patient the patient underwent a revision surgery on an unknown date due to soft tissue metallosis and destruction of the capitulum humeri surface.
 
Additional Manufacturer Narrative
(b)(4).D10: medical products: item#: 11-210041, explor 10x24 mm implant head; lot#: 382560.G2: foreign: poland.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.H6: components: mechanical (g04) - stem.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.Soft tissue metallosis: a definitive root cause cannot be determined.Capitulum humeri surface destruction: a definitive root cause cannot be determined as it is unknown how the capitulum humeri surface was damaged.It could have been due to bone loss, secondary to metallosis, or caused by another unreported issue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
EXPLOR 8X28MM IMPL STEM W/SCR
Common Device Name
PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22687256
Report Number0001825034-2025-02335
Device Sequence Number9473241
Product Code KWI
UDI-Device Identifier00880304210462
UDI-Public(01)00880304210462(17)301001(10)680440
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K040611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number11-210063
Device Lot Number680440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown